Thunderstorm Wind, Gadsden
- When
- July 31, 4:05 PM EST
- Where
- Gadsden County, Scotland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.570, -84.430
A tree was blown down across Dover Road.
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 31, 1:52 PM EST, 2 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 252 PM EDT SUN JUL 31 2016 .NEAR TERM [Through Tonight]... High pressure remains in place over the northern Gulf coast with an upper level shortwave trough over the Great Lakes. We have plentiful moisture on tap with satellite PW estimates around 2" over much of the area and the SPC mesoanalysis shows MLCAPE around 2000 J/kg and SBCAPE around 3000 J/kg across the area. Between seabreeze forcing, enhanced upper level divergence to our north from the trough, and the available moisture and instability, we've already seen an active start to convection this afternoon. Scattered to numerous thunderstorms will continue through the evening hours and are expected dissipate shortly after sunset. Overnight minimum temperatures will be in the mid 70s, about 80 near the immediate coastline. .SHORT TERM [Monday Through Tuesday Night]... A deep layer ridge will remain in place over our area during the beginning of the week, with seasonably hot and humid conditions persisting. While no significant upper level forcing is expected, PWAT values of 2" or greater are expected throughout the period, so ample moisture will be present. Combined with sea breeze forcing and decent instability, this will result in decent coverage of scattered showers and thunderstorms each afternoon and early evening across our area. Precipitation chances will mainly be in the 30-50% range inland each day, with highs in the low-mid 90s and lows in the mid 70s. Along the coast, highs in the upper 80s and lows in the upper 70s are expected. .LONG TERM [Wednesday Through Sunday]... No significant differences from the short term are expected during this period, with the upper level jet remaining well to our north and a deep ridge prevailing. One minor exception could be a weak stationary front projected to stretch across the Carolinas and southwestward into Georgia, which could help enhance convection across our northeastern areas Thursday and Friday. Otherwise, high PWAT values and sea breeze forcing will continue to drive scattered showers and thunderstorms each afternoon and early evening, with mainly isolated showers/storms possible overnight through the morning hours. && .AVIATION [Through 18Z Monday]... Thunderstorms directly affecting terminals may cause gusty, variable winds and reduction in visibility to IFR levels, but otherwise VFR conditions are expected to prevail through the period. Winds will be mostly below 10 knots and from the southwest. && .MARINE... Light winds generally from 5 to 10 knots will prevail through the next several days, leading to seas around a foot or less each day. && .FIRE WEATHER... RH values will remain well above critical thresholds for the next several days. Therefore, no hazardous fire weather conditions are expected. && .HYDROLOGY... No widespread flooding is anticipated. As usual for this time of year, isolated areas of minor flooding cannot be ruled out due to slow moving thunderstorms producing heavy rain. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 75 94 76 / 10 30 20 40 30 Panama City 80 89 79 89 79 / 20 30 10 30 20 Dothan 74 91 74 92 74 / 30 50 30 40 10 Albany 75 93 74 93 75 / 30 50 40 30 20 Valdosta 75 93 73 94 74 / 30 40 30 40 30 Cross City 75 93 74 94 75 / 20 30 20 30 20 Apalachicola 78 89 78 90 78 / 10 30 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Moore MARINE...Lahr FIRE WEATHER...Pullin HYDROLOGY...Lahr
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 5 S SHELLMAN 31.69N 84.62W
07/31/2016 RANDOLPH GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 41 SOUTH. TIME ESTIMATED BASED ON
RADAR.
&&
EWESTONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM CDT SUN JUL 31 2016 ALZ066>069-312115- DALE AL-HOUSTON AL-HENRY AL-GENEVA AL- 328 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON...NORTHEASTERN GENEVA...SOUTHWESTERN HENRY AND SOUTHEASTERN DALE COUNTIES UNTIL 415 PM CDT... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TAYLOR...OR NEAR DOTHAN...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEADLAND...DOTHAN...TAYLOR...MIDLAND CITY...KINSEY...SLOCOMB... COWARTS...WEBB...PINCKARD...MALVERN...REHOBETH...GRIMES...NEWVILLE... NAPIER FIELD...MEMPHIS...GREEN ACRES...ARDILLA...SMYRNA... HODGESVILLE AND JONES CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3150 8548 3148 8521 3106 8536 3110 8565 TIME...MOT...LOC 2027Z 005DEG 6KT 3118 8549 11-MOORE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 5 SSE PUTNEY 31.40N 84.10W
07/31/2016 MITCHELL GA UTILITY COMPANY
TREE DOWN.
&&
EWESTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG PUTNEY 31.48N 84.12W
07/31/2016 DOUGHERTY GA UTILITY COMPANY
TREE DOWN
&&
EWESTONThe Tallahassee radar (KTLH), 21 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down across Dover Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640859.